MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical problem code: (b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the suture hole of the push catheter and stent were torn, the suture thread was detached and didn't return.The push catheter presented some kinks and the guide catheter was kinked.One barb of the stent was damaged.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.It was determined that the push catheter and guide catheter were kinked, the suture hole of the push catheter and guide catheter were torn and one barb of the stent was damaged.The kinks on the push catheter may be related to user manipulation, some technique performed during procedure and/or tortuous anatomy could have even contributed on this issue, once the push catheter was kinked the user may have experienced difficulties to pull the pull wire which took the user to apply an excessive force/tension that ended affecting the guide catheter.It's possible that during the deployment the stent got damaged by some friction/tension applied to it causing the damages on the barb, as consequence of these conditions, the suture holes got torn and the stent got a premature deployment.Therefore, based on the analysis performed and all the information gathered from the customer and the problems found the overall investigation conclusion code assigned will be "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct performed on (b)(6) 2022.During the procedure, when advancing the stent into the bile duct, it deployed prematurely even though the handle was in the locked position.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent damaged, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13995619
Report Number3005099803-2022-01500
Device Sequence Number11855276
Product Code FGE
UDI-Device Identifier08714729787310
UDI-Public08714729787310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberM00534220
Device Catalogue Number3422
Device Lot Number0027919681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown